Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 2022, Volume 90, Issue 3

Signaling under Double-Crossing Preferences
p. 1225-1260

Chia‐Hui Chen, Junichiro Ishida, Wing Suen

This paper provides a general analysis of signaling under double‐crossing preferences with a continuum of types. There are natural economic environments where the indifference curves of two types cross twice, such that the celebrated single‐crossing property fails to hold. Equilibrium exhibits a threshold type below which types choose actions that are fully revealing and above which they pool in a pairwise fashion, with a gap separating the actions chosen by these two sets of types. The resulting signaling action is quasi‐concave in type. We also provide an algorithm to establish equilibrium existence by construction.

Full Content

Supplemental Material

Supplement to "Signaling under Double-Crossing Preferences"

Chen, Chia-Hui, Junichiro Ishida and Wing Suen

This online appendix contains material not found within the manuscript.